Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

33 years old. On medicine for hypertension. Having body pain. What could be causing this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Hi my name is XXXXXXX and im 33 yrs old i am over weight but do not smoke or drink i do have hypertension and take medication for it but I have been having left arm and shoulder pain and a prickly sensation in different places on my chest also when i press on my chest and left arm it hurts really bad!!! i cant stand nobody to poke me at all and all this has been coming and going for over a year now. I have been to several doctor with this i have had EKG, Echocardiogram, chest X-rays and have been 3 times this year to the emergency room with same chest pain and every time they say its not my heart that I didn't have a heart attack cause all blood test came out fine what else could this be
Posted Wed, 2 Jan 2013 in Hypertension and Heart Disease
Answered by Dr. Akhilesh Dubey 40 minutes later

Thanks for sharing your concern here.

I have gone through your history, and basically you have the following.
1) Hypertension for which you take Norvasc, hope your B.P. is well controlled.
2) Hyper acidity and heart burn and for which you take protonix.
3) Atypical chest pain with normal EKG and hurts when pressed (it is tender)
4) Low vitamin, which one? I presume it is Vitamin D.

Let me explain to you. Please understand that every chest pain is not related to heart. In your case as multiple EKG and other tests are normal, it should not be related to the heart.

Then what it could be? Pain may be arising from muscle, bone and cartilage or Joints in the ribs. Other possibility is hyper-acidity producing acid reflux and causing heart burn and pain. If there is anxiety, it can present as somatic symptoms like pain.

Please let me know if you have done a Stress test (Tread Mill Test).

You should not worry as this pain is not related to heart. Keep your blood pressure to normal levels and take less salt < 2.5 gms/day. You can also take up some yoga and meditation which will help you relax. Please remember not to take a lot of analgesic medications.

Hope this information helps you and let me know if you have any further query, I will be more than happy to answer.

With Regards.
Dr.Akhilesh Dubey M.D.

Above answer was peer-reviewed by
Follow-up: 33 years old. On medicine for hypertension. Having body pain. What could be causing this? 24 minutes later
Yes I have low vitamin D and no I haven't had a stress test done yet I went and saw a cardiac doctor and he said that he didn't feel my pain was from my heart so I didn't order a stress test since all my EKG are normal and I had a normal echocardiogram also I do have High inflammation when I had full blood work up cholesterol was 165 so that was good anyway I can lower my inflammation levels?
Answered by Dr. Akhilesh Dubey 20 minutes later

Thanks for your input.

You should continue to take vitamin D supplementation. Your chest pain is unlikely to be cardiac in origin. So just relax and as I suggested you may take up meditation and yoga. TMT may be done later on. Your Cholesterol was fine, so just take care of your diet. You can also supplement with Omega 3 Fatty acids by almond and walnut, or fish, if you are comfortable with it.
Inflammation level means CRP. But, it is very non-specific and needs to be correlated clinically.
Hope I have answered your query. If you would like to know anything else, feel free to ask.

With Regards
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor